By Peter A. McCullough, MD, MPH
One of the most common symptomatic complaints after COVID-19, vaccination, and now in most persons who have both exposures is POTS (postural orthostatic tachycardia syndrome). This is a disorder where there is a lack of synchronization between the heart, brain, spinal cord sympathetic chain of ganglia, adrenal gland, and the blood vessels both arterial and venous. The Spike protein on SARS-CoV-2 and flooding the system after vaccination damages neurological tissue, the adrenal glands, and the heart. The end result can be inappropriately elevated heart rate and either low or high blood pressure causing dizziness. I have seen cases of syncope with facial trauma as a result of this bothersome condition. Kwan et al has shown (n=284,592) that the risk for POTS is substantial, just after heart damage as the highest risk cardiovascular side effect of COVID-19 vaccination.
Most of the care for POTS is supportive (lower leg compression stockings, increased salt and fluid intake, exercise). I have found in severe cases with adequate blood pressure that the use of nadolol can control the tachycardia and help while the patient has cardiovascular-neurological reflexes return to normal over a period of months. Since most children and adults in the US have recovered from COVID-19, there is no reason to take additional vaccines and risk POTS, myocarditis, or both.
If you find “Courageous Discourse” enjoyable and useful to your endeavors, please subscribe as a paying or founder member to support our efforts in helping you engage in these discussions with family, friends, and your extended circles.
Kwan, A.C., Ebinger, J.E., Wei, J. et al. Apparent risks of postural orthostatic tachycardia syndrome diagnoses after COVID-19 vaccination and SARS-Cov-2 Infection. Nat Cardiovasc Res (2022). https://doi.org/10.1038/s44161-022-00177-8